MAUDE Adverse Event Report: ARTHREX, INC. 3.5X38MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.5X38MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE
Model Number 3.5X38MM BEVELED FT SCREW
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a facility representative reported via email that an ar-8735bv-38 beveled ft screw was found to be prominently positioned in the mcp joint space.Surgical removal is planned for the end of (b)(6).This issue was identified post-implementation, with no additional details provided.Additional information was received on 08/26/2025: the patient underwent open reduction and internal fixation with an intramedullary screw for a right fifth metacarpal neck fracture with significant displacement on (b)(6) 2025.The arthrex product implanted during the procedure was the ar-8735bv-38 beveled ft screw (3.5 mm x 38 mm).During the procedure, the surgeon noted that the screw had been stripped and subsequently burred down the prominent portion.Final intraoperative x-rays confirmed that the screw was buried beneath the articular cartilage.The surgeon then assessed the small finger mcp joint through its range of motion.The fracture was stabilized, and there was no evidence of impingement from the implant.Screw prominence was first identified via x-ray imaging at the patient's routine four-week follow-up visit on (b)(6) 2025 (see attachment).During this appointment, the patient reported increased pain in the right small finger mcp joint.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.

Brand Name
3.5X38MM BEVELED FT SCREW
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22962444
Report Number1220246-2025-03727
Device Sequence Number15554665
Product Code HWC
UDI-Device Identifier00888867360822
UDI-Public00888867360822
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K210994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.5X38MM BEVELED FT SCREW
Device Catalogue NumberAR-8735BV-38
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown